一般社団法人日本呼吸器学会 公式サイト
日本呼吸器学会英文誌 Respiratory Investigation
日本呼吸器学会誌 増刊号 学術講演会プログラム 抄録集

Abstract

Full Text of PDF Full Text of PDF (343k)
Article in Japanese

Case Report

A case of drug-induced eosinophilic pneumonia caused by acetaminophen that was diagnosed by accidental readministration of the combination remedy for colds

Akane Sasakia,b  Kengo Muratab  Yu Sato  Akihiko Wadab  Mikio Takamorib 

aDepartment of Respiratory Medicine, Chiba University Hospital
bDepartment of Respiratory Medicine, Tokyo Metropolitan Tama Medical Center

ABSTRACT

An 80-year-old woman was admitted to our hospital because of dyspnea and fever. She had been taken Calonal®, which includes acetaminophen as the active ingredient. Increased eosinophils in bronchoalveolar lavage fluid suggested that she had an eosinophilic pneumonia (EP). Her pulmonary involvement resolved after discontinuation of acetaminophen and administration of corticosteroid. Six months later, she visited our hospital again because of dyspnea. She had been taking Coughcode®-N, a combination cold remedy that contains acetaminophen, before the arrival. The patient's history, increased eosinophils in the peripheral blood, and the radiologic findings were consistent with a relapse of drug-induced EP caused by acetaminophen. Pulmonary involvements improved immediately after discontinuation of acetaminophen and the administration of corticosteroid. This valuable case diagnosed by readministration of acetaminophen as a combination remedy underlines that acetaminophen can induce EP and that we must pay special attention when prescribing combination products.

KEYWORDS

Drug-induced pneumonitis  Eosinophilic pneumonia  Bronchoalveolar lavage  Acetaminophen  Drug-challenge test 

Received 18 Mar 2014 / Accepted 14 Jul 2014

AJRS, 3(6): 813-817, 2014

Google Scholar